MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the neuron max across the aortic arch, the physician experienced resistance and the proximal zone became kinked.It was also reported that the surface coating of the neuron max was observed to be peeling.The neuron max was removed, and the procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned neuron max was kinked at approximately 75.0 cm from the hub.The device was ovalized at approximately 78.0 cm from the hub.The catheter was damaged at approximately 77.0 cm and 83.0 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed a kink.If the neuron max is forcefully manipulated against resistance, the neuron max may become kinked.Further investigation revealed that the catheter was damaged at multiple locations on the distal shaft.These damages may be the reported surface coating peeling by the customer; however, it was determined that the coating was not actually peeling.The root cause of the catheter damage was unable to be determined.The distal ovalization that was observed on the returned neuron max was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9177199
Report Number3005168196-2019-01909
Device Sequence Number2774608
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Catalogue NumberPNML6F088804M
Device Lot NumberF77764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005